Jump to content

Blood Thinners, Asprin And Nsaids Reactions


RichGotsPots
 Share

  

35 members have voted

You do not have permission to vote in this poll, or see the poll results. Please sign in or register to vote in this poll.

Recommended Posts

Hi everyone, just wanted to know what everyone's reaction to blood thinners were.

Ever since my 1st POTS flare in 2006, I've been sensitive to Asprin. Not sure if it is because it is a blood thinner. There is somethine called the Asprin Triad that I have. Means I got allergies, nasal polyps and Asprin sensitivity. Asprin gives me really bad chills..

I've never tried any other NSAID or blood thinner. But there is an interesting diet for people with Asprin sensitivity called the Feingold diet and they say Asprin like compounds in foods cause tons of problems for half the world... Even Mayo has info on the diet...

Hope to here everyone's experiences..

Link to comment
Share on other sites

I know my husband who has asthma is not supposed to use aspirin. There is also a doctor who is treating fibromyalgia patients by keeping them off of anything with salicylates in it - main thing with aspirin. He says, that people should stay off of anything herbal or any foods with that in it. I tried it once for about 6 months and was very strict on it - and it didn't make any difference with my pain levels. He would have you read labels- even on cosmetics. I saw though, that if you think it will help, give it a try. You won't know until you do.

Issie

Link to comment
Share on other sites

Katybug- I have noticed the same thing about bruising when I take NSAIDS or aspirin. (Not with tylenol however). Another member on here with EDS had mentioned taking Vit. C to help with the bruising that is so common with EDS issues. It does seem to make a noticeable difference for me in my tendency to bruise when I take it.

Link to comment
Share on other sites

Salycilic acid is chemically similar to aspirin and is used in a lot of facial cleansing products. One of my old chem professors said they used it orally before the pill form became available.

Link to comment
Share on other sites

I have been on blood thinners for a year now, with no reactions. Not Asprin, but many rounds of heparin and then Lovanox. I would think if someone is hypovolemic with "concentrated blood" like I had during pregnancy, it may help a bit? NOt sure. And Ibupfofen actually helps me a lot - at least in the pain department, with no adverse effects.

Link to comment
Share on other sites

I guess i wasn't educated on NSAIDs that much when i made this post. I just researched a little and now I realize that Asprin is really the only blood thinner out of the bunch. There are tons that aren't Salicylates too. Maybe I can tolerate them better than I do Asprin. hmmmm..

Salicylates

As for blood thinners/anticoagulant- I'm wondering if what affect they have on hypovolemia or blood pooling if any. it would seem like they would make it easy for blood to pool if it was thinner.. but not like i want the opposite, clotted blood either...

Link to comment
Share on other sites

I take asprin everyday, as soon as i wake up cuz i always wake up with one bad mega headache.... so i take a goody's powder.... if i take more than 2.... the breathin issues start up...... and other things. Many years ago before i was diagnosed with anything, i kept telling my old doc i fired, 'i think the aspirin in the goody powder is triggering my episodes (whatever the episodes are)' and she shrugged her shoulders and said 'nah'......... i still feel aspirin causes negative effects, first with the breathing.... but i have begged doctors for 13 years to help find me something for my headaches which are daily, all day long...... but no one will put me on anything..... so i keep taking the goody powders.... and yes, i know all about rebound headache, so i really watch how much i take and how often during the week.

But my stomach can't handle nsaids, and im sure the aspirin isn't helping either. But how many times do i have to beg doctors to help me with the headache pain in order to get off of the aspirin???? ugh!!!!

:)

Link to comment
Share on other sites

  • 1 month later...

Rich- that's because NSAIDs raise blood pressure by blocking the effects of prostaglandins. I've also read an article by mayo that said people with MCAD are often sensitive to aspirin as well

Julie, have you also read that aspirin often helps selective MCAS patients?

Link to comment
Share on other sites

Oddly enough, I can tolerate aspirin even though I have trouble tolerating many meds. I don't really feel any side effects when I take it. However, other NSAIDS can make me feel groggy (sometimes they seem to help me sleep).

There's a condition called "Hughes Syndrome" or "sticky blood syndrome." I don't know much about it, only that the blood tends to clot too much which can lead to all kinds of problems (if I understand correctly, the red blood cells are "stuck" together rather than circulating as they should and distributing oxygen and nutrients, etc.). I got interested in it when I had some pre-surgery blood tests and was told that I was so anaemic that they couldn't do the surgery - only then they changed their mind and said I wasn't anaemic, it was just that my red blood cells had immediately clotted, so it appeared that I had very few to the person doing the red blood cell count. The next pre-surgery blood test - same thing happened. Good old NHS - did they look into it? Nah, just put a note on my chart saying to be sure to shake up the test tubes well when they drew blood. :( Anyways, because of that I try to take low dose aspirin a few times a week as a blood thinner.

Link to comment
Share on other sites

the reason I posted this poll was because back in 2006 when I got my 1st POTS flare, I took Asprin and and it gave me the worse chills and adrenaline rush. I didnt know it was POTS back then and I thought I had simple asthma. I also got the worst nasal polyps a few months after and all three add up to something called asprin triad. But now that I know my breathing problem is related to POTS I'm wondering why I had such a bad reaction to asprin?

Link to comment
Share on other sites

  • 2 months later...

Rich-- I take aspirin everyday b/c I have a patent foramen ovale with an intra-atrial aneurysm. any who, I also have this varicose vein that has gotten so much worse since February since I started aspirin. Ive had the stupid vein since my first pregnancy and it got a little worse during my 2nd pregnancy, then was the same till feb of this year then BAM it seems like its getting worse by the week. It's either POTS (bad veins) or the aspirin, I'm not taking anything else (besides an Ssri) ...

Link to comment
Share on other sites

  • 3 months later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...